| Model Number |
MI1250 SYNCHRONY 2 PIN |
| Medical Device Problem Code |
Migration (4003)
| Health Effect - Clinical Codes |
Undesired Nerve Stimulation (1980); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/08/2025
Type of Reportable Event
Malfunction
Event or Problem Description
The user has had poorer performance than expected since activation.Patient has reported abnormal sound quality mumbling with no clarity of speech.Also reports pinging when touching pinna and with jaw movements.There was some pain in the temple that has resolved.All external equipment is functional.In situ measurements in (b)(6) 2025 revealed no technical problems.Ct confirmed 4 extra-cochlear channels.Reportedly, a full insertion was achieved at implantation.Re-insertion or revision surgery is recommended.
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
Additional Manufacturer Narrative
Additional information: according to the information received, the device is not providing sufficient benefit to the recipient due to a post-operative active electrode migration out of the cochlea, as confirmed by post-operative diagnostic imaging.Further, the recipient experienced temporary pain in the head, which was resolved.Revision surgery was scheduled but has been postponed.
Event or Problem Description
The user has had poorer performance than expected since activation.Patient has reported abnormal sound quality mumbling with no clarity of speech.Also reports pinging when touching pinna and with jaw movements.Re-insertion was scheduled but has been postponed.
Additional Manufacturer Narrative
Additional information: according to the information received, the device is not providing sufficient benefit to the recipient due to a post-operative active electrode migration out of the cochlea, as confirmed by post-operative diagnostic imaging.The reported facial nerve stimulation was likely caused by extra-cochlear stimulation due to the electrode migration.Further, the recipient experienced temporary pain in the head, which was resolved.Re-insertion of the electrode was performed successfully.The device remains implanted and in use.
Event or Problem Description
The user has had poorer performance than expected since activation and facial stimulation.Patient has reported abnormal sound quality mumbling with no clarity of speech.Also reports pinging when touching pinna and with jaw movements.Re-insertion was successfully performed.The facial nerve was dehiscent in the facial recess.The surgeon placed a bit of tissue over the facial nerve to protect it.